Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 293, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Oct 2, 2014, 9:05 PM CDT for 6 counties in Arkansas; Coahoma County, Tunica County, Mississippi. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 2, 2014, 9:05 PM CDT (02:05 UTC)
- Expired
- Oct 2, 2014, 9:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Crittenden County, AR, Cross County, AR, Lee County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Coahoma County, MS, Tunica County, MS
The radar
The Little Rock radar (KLZK), 117 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 2, 9:46 PM CDT | TSTM WND GST 58 | Caldwell, AR | THUNDERSTORM WINDS GUSTING TO 58 MPH IN CALDWELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 2, 5:48 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 2.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2607 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 13.2
The text
As transmitted, in the capitals the NWS used until 2016.
911
WUUS54 KMEG 030205
SVRMEG
ARC035-037-077-107-111-123-MSC027-143-030245-
/O.NEW.KMEG.SV.W.0293.141003T0205Z-141003T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
905 PM CDT THU OCT 2 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
CROSS COUNTY IN EASTERN ARKANSAS...
LEE COUNTY IN EASTERN ARKANSAS...
PHILLIPS COUNTY IN EASTERN ARKANSAS...
SOUTHERN POINSETT COUNTY IN EASTERN ARKANSAS...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
NORTHWESTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 945 PM CDT
* AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS BETWEEN
60 TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 16 MILES WEST OF HICKORY RIDGE TO 24 MILES SOUTHWEST OF
GARRET GROVE TO 27 MILES WEST OF WHITE RIVER NATIONAL WILDLIFE
REFUGE...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF
AUGUSTA TO 10 MILES WEST OF HOLLY GROVE TO 9 MILES WEST OF
GILLETT...AND MOVING EAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FRIARS
POINT...SHERARD...CHERRY VALLEY...FAIR OAKS...HICKORY RIDGE...
PARKIN...VANNDALE...WYNNE...ELAINE...HELENA...LEXA...MARVELL...
WATKINS CORNER AND WEST HELENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.SEND YOUR STORM REPORTS TO US ON TWITTER USING AT NWSMEMPHIS...POST
TO OUR NWS MEMPHIS FACEBOOK PAGE...OR SEND A REPORT ON OUR WEBSITE AT
WEATHER DOT GOV SLANT MEMPHIS AND CLICK ON SUBMIT STORM REPORT.
&&
LAT...LON 3500 9116 3502 9105 3548 9105 3549 9037
3470 9047 3420 9065 3413 9111 3422 9107
3429 9108 3434 9105 3435 9101 3446 9101
3448 9106 3473 9106 3474 9111 3486 9111
3490 9113 3491 9116
TIME...MOT...LOC 0204Z 258DEG 60KT 3542 9123 3455 9133
3414 9149
$$1 follow-up statement
563
WWUS54 KMEG 030227
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
927 PM CDT THU OCT 2 2014
ARC035-037-077-107-111-123-MSC027-143-030245-
/O.CON.KMEG.SV.W.0293.000000T0000Z-141003T0245Z/
TUNICA MS-COAHOMA MS-CRITTENDEN AR-CROSS AR-LEE AR-PHILLIPS AR-
POINSETT AR-ST. FRANCIS AR-
927 PM CDT THU OCT 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR ST. FRANCIS...SOUTHERN POINSETT...PHILLIPS...LEE...CROSS...
NORTHWESTERN CRITTENDEN...NORTHWESTERN COAHOMA AND NORTHWESTERN
TUNICA COUNTIES...
AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS
BETWEEN 60 TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PITTINGER TO 6 MILES SOUTHWEST OF THOMASVILLE TO
WHITE RIVER NATIONAL WILDLIFE REFUGE...OR ALONG A LINE EXTENDING
FROM 15 MILES SOUTHWEST OF HARRISBURG TO 10 MILES NORTHWEST OF
MARVELL TO WHITE RIVER NATIONAL WILDLIFE REFUGE...MOVING EAST AT 55
MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARKIN...
WYNNE...ELAINE...HELENA...LAKE VIEW...MARVELL...WEST HELENA...
LAGRANGE...MARIANNA...FORREST CITY...HUGHES...MADISON...PALESTINE AND
EARLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.SEND YOUR STORM REPORTS TO US ON TWITTER USING AT NWSMEMPHIS...POST
TO OUR NWS MEMPHIS FACEBOOK PAGE...OR SEND A REPORT ON OUR WEBSITE AT
WEATHER DOT GOV SLANT MEMPHIS AND CLICK ON SUBMIT STORM REPORT.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3500 9116 3502 9105 3548 9105 3549 9037
3470 9047 3420 9065 3413 9111 3422 9107
3429 9108 3434 9105 3435 9101 3446 9101
3448 9106 3473 9106 3474 9111 3486 9111
3490 9113 3491 9116
TIME...MOT...LOC 0226Z 258DEG 60KT 3545 9093 3468 9098
3418 9108
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 6:27 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Oct 2, 6:27 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 627 PM CDT THU OCT 2 2014 .UPDATE... UPDATED FOR 00Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 353 PM CDT THU OCT 2 2014/ DISCUSSION... CURRENTLY... SCATTERED SHOWERS AND THUNDERSTORMS DRIVEN BY WAA CONTINUE TO MOVE THROUGH THE MIDSOUTH. A COLD FRONT STRETCHES FROM NORTHERN MISSOURI TO SOUTH TEXAS AND WILL CONTINUE TO PROGRESS EASTWARD TOWARDS THE CENTRAL AND SOUTHERN MISSISSIPPI VALLEY. FLOW IS SOUTHERLY AHEAD OF THE FRONT...PULLING UP WARM... MOIST...UNSTABLE AIR INTO THE MIDSOUTH FROM THE GULF OF MEXICO. CLOUDS AND SHOWERS HAVE CREATED A BROAD RANGE OF TEMPERATURES THROUGH THE MIDSOUTH. AS OF 3PM...MEMPHIS WAS AT 90 DEGREES DUE TO A BREAK IN CLOUD COVER...WHEREAS OXFORD MISSISSIPPI WAS ONLY AT 73 DEGREES DUE TO A NEARBY THUNDERSTORM. DEWPOINTS ARE PEAKING IN THE LOW 70S AREA WIDE. STORMS HAVE ALREADY BEGAN TO DEVELOP ALONG THE FRONT FURTHER WEST IN NW AR...EASTERN OK AND SOUTHERN MO. EXPECT STORMS TO CONTINUE TO DEVELOP AS THE FRONT MOVES EAST INTO A MORE UNSTABLE ATMOSPHERE. MOST OF THE MODELS HAVE REDUCED CAPE VALUES TO BETWEEN 800-1500 J/KG AS THE FRONT NEARS...EXCEPT THE NAM WHICH DEPICTS CAPE VALUES WELL IN EXCESS OF 2000 J/KG OVER NW MISSISSIPPI. 0-6 KM BULK SHEAR VALUES WILL BE NEAR 40 KTS AREA WIDE WITH 0-3 KM LAPSE RATES AS STEEP AS 5.5 C/KM. INCREASING CLOUD COVER DUE TO WAA WILL SERVE AS A HINDRANCE TO SEVERE WEATHER TONIGHT. THE GFS IS MORE AGGRESSIVE WITH THE WAA SHOWERS AND STORMS AND NOT CLEARING OUT BEFORE THE FRONT APPROACHES...WHILE THE NAM... HRRR...AND EURO CLEAR OUT DURING THE EVENING. STORMS WILL BECOME COLD POOL DOMINANT AND BEGIN TO RACE AHEAD OF THE FRONT AS IT APPROACHES OUR REGION. THE MAIN THREAT WITH STORMS ALONG THE FRONTAL BOUNDARY WILL BE SEVERE WINDS DUE TO THEIR LINEAR CONVECTIVE MODE. LARGE HAIL WILL BE A SECONDARY THREAT DUE TO SIGNIFICANT BUOYANCY WITHIN THE HAIL GROWTH ZONES OF THE ATMOSPHERE. MODELS HAVE COME INTO BETTER AGREEMENT WITH THE TIMING OF THE APPROACHING SYSTEM. THE FRONT WILL BEGIN TO APPROACH NORTHEAST ARKANSAS BY 7 PM...THE MS RIVER BETWEEN 11PM AND 1 AM... AND OUT OF OUR COVERAGE AREA BY 5 AM. LINGERING SHOWERS WILL BE POSSIBLE AS A SECONDARY REINFORCING FRONT TRAILS THE LEADING ONE. COOLER DRIER AIR WILL FILTER INTO THE MIDSOUTH BEHIND THE FRONT. HIGHS FRIDAY WILL ONLY REACH THE MID TO UPPER 70S. LOWS FRIDAY NIGHT/SATURDAY MORNING WILL DIVE INTO THE 40S AS NW FLOW INCREASES BRINGING EVEN COOLER AIR INTO THE REGION. WE WILL STRUGGLE TO REACH 70 DEGREES DURING THE DAY ON SATURDAY. ANOTHER COLD FRONT WILL SWEEP THROUGH THE MS RIVER VALLEY EARLY NEXT WEEK. MODELS STILL DISAGREE ON THE TIMING BUT BOTH THE GFS AND EURO AGREE ENOUGH TO INCREASE POPS MONDAY EVENING. JPM3 && .AVIATION... 00Z TAFS ACTIVE NIGHT EXPECTED FOR THE TAF SITES AS A COLD FRONT/STORMS PASS THROUGH. CURRENT SEVERE LINE IN WESTERN ARKANSAS SHOULD REACH THE MISSISSIPPI RIVER BETWEEN 02/04Z-02/05Z TIME FRAME WITH EMBEDDED STORMS CAPABLE OF WIND GUSTS OF AT LEAST 40 KTS. ACTIVITY WILL WEAKEN SOME AFTER PASSING THROUGH MEMPHIS WITH STORMS EXITING MKL AND TUP BY 02/09Z. CIGS/VIS BEFORE CONVECTION SHOULD BE VFR...DECREASING TO MVFR AND IFR DURING ACTIVITY. LATER IN THE PERIOD EXPECTING A LOW MVFR DECK TO SETTLE IN JUST BEHIND THE COLD FRONT AS SOUTH WINDS SHIFT WESTERLY. CIGS SHOULD SLOWLY RAISE BACK TO VFR LATE FRIDAY MORNING AS GUSTY NORTHWEST WINDS DEVELOP. JAB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Oct 2, 6:00 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 600 PM CDT THU OCT 2 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-040100- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 600 PM CDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT TONIGHT...A SQUALL LINE WILL PUSH IN FROM THE WEST. THE LINE IS EXPECTED TO BE STRONG TO SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT AND LARGE HAIL BEING A SECONDARY THREAT. THERE IS ALSO A CHANCE FOR ISOLATED TORNADOES. THERE IS A SLIGHT RISK FOR SEVERE STORMS FOR EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...NORTHWEST MISSISSIPPI AND EXTREME WESTERN TENNESSEE. THE LINE WILL IMPACT EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL BETWEEN 7 PM CST AND MIDNIGHT CST. NORTHWEST MISSISSIPPI AND EXTREME WEST TENNESSEE...INCLUDING THE MEMPHIS AREA...WILL BE AFFECTED BETWEEN 10 PM CST TO 2 AM CST. THE LINE IS EXPECTED TO WEAKEN DURING THE OVERNIGHT HOURS AS IT CONTINUES TO MOVE EAST OF THE SLIGHT RISK AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED TONIGHT. ZDM
In the hours before
Local storm report, Oct 2, 4:29 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
429 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 3 SE HORN LAKE 34.93N 90.00W
10/02/2014 DESOTO MS TRAINED SPOTTER
LARGE TREE LIMBS DOWN IN NESBIT AREA. CHURCH ROAD BLOCKED
WITH NUMEROUS LARGE LIMBS. PEA SIZED HAIL ALSO FALLING.
0345 PM TSTM WND GST 3 SE HORN LAKE 34.93N 90.00W
10/02/2014 M63.00 MPH DESOTO MS TRAINED SPOTTER
WIND GUST OF 63 MPH RECORDED.
0351 PM HAIL SOUTHAVEN 34.97N 90.00W
10/02/2014 M1.00 INCH DESOTO MS TRAINED SPOTTER
SPOTTER REPORTED HEAVY DOWNPOUR WITH QUARTER SIZED HAIL.
0357 PM TSTM WND GST SE DOWNTOWN MEMPHIS 35.13N 90.05W
10/02/2014 M61.00 MPH SHELBY TN ASOS
WIND GUST TO 61 MPH REPORTED AT MEMPHIS INTERNATIONAL
AIRPORT.
0413 PM HAIL S BARTLETT 35.22N 89.84W
10/02/2014 E1.75 INCH SHELBY TN TRAINED SPOTTER
SPOTTER REPORTED LARGE HAIL APPROXIMATELY GOLF BALL SIZED
AROUND THE AREA OF I-40 AND SUMMER AVENUE.
0415 PM HAIL 2 S BARTLETT 35.19N 89.84W
10/02/2014 E0.75 INCH SHELBY TN TRAINED SPOTTER
PENNY SIZED HAIL I-40 AND WHITTEN ROAD.
0420 PM HAIL BARTLETT 35.22N 89.84W
10/02/2014 E1.00 INCH SHELBY TN PUBLIC
NEAR BARTLETT BLVD AND ELMORE ROAD.
&&
MRMLocal storm report, Oct 2, 4:32 PM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
432 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 5 N MEMPHIS 35.00N 90.14W
10/02/2014 SHELBY TN PUBLIC
POLICE DEPT ON THE SCENE WITH UTILITY LINES DOWN ACROSS
CENTRAL AVENUE AT BELVEDERE BLVD. EAST AND WESTBOUND
LANES BLOCKED.
0420 PM TSTM WND DMG 5 N MEMPHIS 35.00N 90.14W
10/02/2014 SHELBY TN PUBLIC
MULTIPLE TREES DOWN ON MENDENHALL AND POPLAR.
0420 PM HAIL BARTLETT 35.22N 89.84W
10/02/2014 E1.00 INCH SHELBY TN PUBLIC
NEAR STAGE ROAD AND HWY 70.
&&
ZDMLocal storm report, Oct 2, 4:39 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
439 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL MILLINGTON 35.33N 89.89W
10/02/2014 E1.00 INCH SHELBY TN TRAINED SPOTTER
&&
ZDMLocal storm report, Oct 2, 4:47 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
447 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL EARLE 35.27N 90.46W
10/02/2014 E1.75 INCH CRITTENDEN AR PUBLIC
WINDS ESTIMATED TO BE NEAR 65 MPH.
&&
ZDMLocal storm report, Oct 2, 4:48 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
448 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL PARKIN 35.26N 90.55W
10/02/2014 E0.88 INCH CROSS AR TRAINED SPOTTER
ESTIMATED NICKEL SIZE HAIL. SMALL TREE LIMBS DOWN.
&&
ZDMLocal storm report, Oct 2, 5:06 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
506 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 3 SE HORN LAKE 34.93N 90.00W
10/02/2014 DESOTO MS TRAINED SPOTTER
LARGE TREE LIMBS DOWN IN NESBIT AREA. CHURCH ROAD BLOCKED
WITH NUMEROUS LARGE LIMBS. PEA SIZED HAIL ALSO FALLING.
0345 PM TSTM WND GST 3 SE HORN LAKE 34.93N 90.00W
10/02/2014 M63.00 MPH DESOTO MS TRAINED SPOTTER
WIND GUST OF 63 MPH RECORDED.
0351 PM HAIL SOUTHAVEN 34.97N 90.00W
10/02/2014 M1.00 INCH DESOTO MS TRAINED SPOTTER
SPOTTER REPORTED HEAVY DOWNPOUR WITH QUARTER SIZED HAIL.
0357 PM TSTM WND GST SE DOWNTOWN MEMPHIS 35.13N 90.05W
10/02/2014 M61.00 MPH SHELBY TN ASOS
WIND GUST TO 61 MPH REPORTED AT MEMPHIS INTERNATIONAL
AIRPORT.
0413 PM HAIL S BARTLETT 35.22N 89.84W
10/02/2014 E1.75 INCH SHELBY TN TRAINED SPOTTER
SPOTTER REPORTED LARGE HAIL APPROXIMATELY GOLF BALL SIZED
AROUND THE AREA OF I-40 AND SUMMER AVENUE.
0415 PM HAIL 2 S BARTLETT 35.19N 89.84W
10/02/2014 E0.75 INCH SHELBY TN TRAINED SPOTTER
PENNY SIZED HAIL I-40 AND WHITTEN ROAD.
0420 PM TSTM WND DMG 5 N MEMPHIS 35.00N 90.14W
10/02/2014 SHELBY TN PUBLIC
POLICE DEPT ON THE SCENE WITH UTILITY LINES DOWN ACROSS
CENTRAL AVENUE AT BELVEDERE BLVD. EAST AND WESTBOUND
LANES BLOCKED.
0420 PM HAIL BARTLETT 35.22N 89.84W
10/02/2014 E1.00 INCH SHELBY TN PUBLIC
NEAR STAGE ROAD AND HWY 70.
0420 PM TSTM WND DMG 5 N MEMPHIS 35.00N 90.14W
10/02/2014 SHELBY TN PUBLIC
MULTIPLE TREES DOWN ON MENDENHALL AND POPLAR.
0420 PM HAIL BARTLETT 35.22N 89.84W
10/02/2014 E1.00 INCH SHELBY TN PUBLIC
NEAR BARTLETT BLVD AND ELMORE ROAD.
0433 PM TSTM WND DMG MILLINGTON 35.33N 89.89W
10/02/2014 SHELBY TN TRAINED SPOTTER
LARGE LIMBS DOWN ON HOUSE AND ON POWER LINES IN THE EAST
ACRES COMMUNITY OF MILLINGTON NORTH OF NAVAL BASE.
0434 PM HAIL MILLINGTON 35.33N 89.89W
10/02/2014 E1.00 INCH SHELBY TN TRAINED SPOTTER
0443 PM TSTM WND GST EARLE 35.27N 90.46W
10/02/2014 E0.00 MPH CRITTENDEN AR LAW ENFORCEMENT
WINDS OF 50 TO 60 MPH BUFFETING POLICE OFFICERS CAR IN
EARLE.
0443 PM HAIL EARLE 35.27N 90.46W
10/02/2014 E1.75 INCH CRITTENDEN AR PUBLIC
GOLF BALL SIZED HAIL.
0444 PM HAIL PARKIN 35.26N 90.55W
10/02/2014 E0.88 INCH CROSS AR TRAINED SPOTTER
ESTIMATED NICKEL SIZE HAIL. SMALL TREE LIMBS DOWN.
0444 PM HAIL EARLE 35.27N 90.46W
10/02/2014 E1.75 INCH CRITTENDEN AR PUBLIC
WINDS ESTIMATED TO BE NEAR 65 MPH.
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 9:23 PM CDT | Special Weather Statement | MEG | Clay, Craighead, Greene, Poinsett | 37 min |
| Oct 2, 9:39 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Lawrence, Mississippi, Poinsett and 1 more | 36 min |
| Oct 2, 9:46 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, Phillips, St. Francis | 44 min |
| Oct 2, 9:48 PM CDT | Tornado Warning | MEG | Craighead, Poinsett | 27 min |
| Oct 2, 10:10 PM CDT | Tornado Warning | MEG | Craighead, Mississippi | 50 min |
| Oct 2, 10:13 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Greene, Mississippi, Poinsett, St. Francis | 47 min |
| Oct 2, 10:16 PM CDT | Tornado Warning | MEG | Mississippi | 44 min |
| Oct 2, 10:17 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 43 min |
| Oct 2, 10:20 PM CDT | Tornado Warning | MEG | Crittenden, Mississippi | 40 min |
| Oct 2, 10:28 PM CDT | Tornado Warning | MEG | Craighead, Mississippi | 35 min |
| Oct 2, 10:44 PM CDT | Tornado Warning | MEG | Mississippi | 46 min |
| Oct 2, 10:49 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 41 min |
| Oct 2, 10:56 PM CDT | Tornado Warning | MEG | Mississippi | 31 min |
| Oct 2, 9:26 PM CDT | Special Weather Statement | MEG | Marshall | 34 min |
| Oct 2, 10:48 PM CDT | Tornado Warning | MEG | DeSoto, Marshall, Tate | 42 min |
| Oct 2, 10:53 PM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Lafayette, Marshall, Panola, Quitman and 3 more | 52 min |
| Oct 2, 11:10 PM CDT | Tornado Warning | MEG | Benton, Lafayette, Marshall | 32 min |
| Oct 2, 11:13 PM CDT | Tornado Warning | MEG | Benton, DeSoto, Marshall | 23 min |
| Oct 2, 11:28 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Calhoun, Chickasaw, Lafayette, Marshall, Panola and 4 more | 47 min |
| Oct 3, 12:08 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Lee, Pontotoc, Prentiss, Tippah and 2 more | 67 min |
| Oct 3, 12:12 AM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw, Monroe | 63 min |
| Oct 3, 12:38 AM CDT | Tornado Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 36 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.